Invariant sets and attractors for Hanusse-type chemical systems with diffusions


We are concerned with Hanusse-type chemical models with diffusions. We show that some bounded invariant sets ⊂R^{N} found for the ODE Hanusse-type models (corresponding to the case when diffusions are neglected) can be used to define invariant sets ⊂ L∞(Ω)^{N} with respect to the corresponding Hanusse-type PDE models (involving diffusions), where Ω⊂Rⁿ,n≤3, denotes the reaction domain. Simulations for both the ODE and PDE Hanussetype models are performed for suitable coefficients of the polynomials representing the reaction terms, showing that the attractors for the ODE model are also attractors, in fact the only attractors, for the PDE model


Gheorghe Moroşanu
Department of Mathematics, Faculty of Mathematics and Computer Science, Babeş-Bolyai University, Cluj-Napoca, Romania

Mihai Nechita
Tiberiu Popoviciu Institute of Numerical Analysis, Romanian Academy, Cluj-Napoca, Romania


Hanusse-type models; Diffusions; Tangency condition; C₀-semigroup; Positively invariant sets; Attractors;

Paper coordinates

Gh. Morosanu, M. Nechita, Invariant sets and attractors for Hanusse-type chemical systems with diffusions, Comput. Math. Appl., 73 (2017) 1815–1823.
DOI: 10.1016/j.camwa.2017.02.024


About this paper

Print ISSN


Online ISSN

google scholar link

[1] H. Brezis, On a characterization of flow-invariant sets, Comm. Pure Appl. Math. 32 (1970) 261–263.

[2] D. Motreanu, N.H. Pavel, Tangency, Flow Invariance for Differential Equations, and Optimization Problems, M. Dekker, Inc., New York, 1999.

[3] G. Bourceanu, G. Moroşanu, The study of the evolution of some self-organized chemical systems, J. Chem. Phys. 82 (8) (1985) 3685 3691.

[4] P. Hanusse, Étude des systèmes dissipatifs chimiques ouverts, C. R. Math. Acad. Sci. Paris Ser. C 277 (1973) 263–266.

[5] N.H. Pavel, Differential Equations, Flow Invariance and Applications, Pitman, Boston. MA, 1984.

[6] G. Nicolis, I. Prigogine, Self-Organization in Nonequilibrium Systems, Wiley, New York, 1977.

[7] I. Prigogine, R. Lefever, Simmetry breaking instabilities in dissipative systems, J. Chem. Phys. 48 (1968) 1695.

[8] R.J. Field, R.M. Noyes, Oscillations in chemical systems. IV. Limit cycle behavior in a model of a real chemical reaction, J. Chem. Phys. 60 (1974) 1877–1884.

[9] E.J. McShane, Extension of range of functions, Bull. Amer. Math. Soc. 40 (1934) 837–842.

[10] T. Cazenave, A. Haraux, An Introduction to Semilinear Evolution Equations, in: Oxford Lecture Series in Mathematics and its Applications, vol. 13, The Clarendon Press, Oxford University Press, New York, 1998.

[11] K.-J. Engel, R. Nagel, A Short Course on Operator Semigroups, Springer-Verlag, 2010.

[12] J.A. Goldestein, Semigroups of Operators and Applications, Oxford University Press, 1985.

[13] A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, Springer-Verlag, New York, 1973.

[14] L. Barbu, G. Moroşanu, Singularly Perturbed Boundary-Value Problems, Birkhäuser, 2007
[15] N.H. Pavel, Invariant sets for a class of semi-linear equations of evolution, Nonlinear Anal. 1 (1977) 187–196.

[16] V. Barbu, Nonlinear Semigroups and Differential Equations in Banach Spaces, Noordhoff, Leyden, 1976.

[17] H. Brezis, Opérateurs Maximaux Monotones et Semi-groupes de Contractions dans les Espaces de Hilbert, North Holland, Amsterdam, 1973.

[18] K.N. Chueh, C.C. Conley, J.A. Smoller, Positively invariant regions for systems of nonlinear diffusion equations, Indiana Univ. Math. J. 26 (1977) 373–392.

[19] J. Smoller, Shock Waves and Reaction-Diffusion Equations, second ed., Springer-Verlag, 1994.


Related Posts